Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 152, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2025, 10:15 PM MDT for Hooker County, McPherson County, Thomas County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 10:15 PM MDT (04:15 UTC)
- Expired
- Jun 29, 2025, 11:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hooker County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
233
WUUS53 KLBF 300415
SVRLBF
NEC091-117-171-300500-
/O.NEW.KLBF.SV.W.0152.250630T0415Z-250630T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1115 PM CDT Sun Jun 29 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Hooker County in west central Nebraska...
McPherson County in west central Nebraska...
Southwestern Thomas County in north central Nebraska...
* Until midnight CDT/1100 PM MDT/.
* At 1115 PM CDT/1015 PM MDT/, a severe thunderstorm was located 12
miles east of Swan Lake, or 20 miles northwest of Tryon, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tryon, Big Lamunyon Flats, Sand Beach Lake, East Cody Lake,
Shimmons Lake, and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 188 and 204.
Highway 97 between mile markers 32 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4189 10128 4178 10069 4140 10111 4172 10141
4174 10141 4174 10142 4177 10142
TIME...MOT...LOC 0415Z 295DEG 24KT 4176 10125
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:53 PM MDT, 4 hours 22 minutes earlier. Its key messages:
- A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
- Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
- Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats. - Drier conditions return Monday through Tuesday with near to slightly below normal temperatures. - Rain and thunderstorms return Tuesday night with near daily chances through the end of the week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 340 PM CDT Sun Jun 29 2025 Severe weather continues tonight as thunderstorms develop across Wyoming and eastern Colorado by late afternoon. These storms will push eastward throughout the evening entering the forecast area by early evening. As these storms encounter an environment with plenty of instability (CAPE values over 3000 J/kg and steep lapse rates) , they have the potential to quickly become severe. Timing of severe storms looks to be mainly between 7pm CT and 11pm CT, although a stronger storm or two may initiate earlier or last longer. Greatest threats will be large hail initially as the storms remain discrete. This will be short lived as storms congeal and form a line and damaging winds (over 70 mph possible) become the main threat. This line of storms will then push southeastward across southwest Nebraska before exiting by sunrise Monday morning. There is still some inconsistency in the latest CAMs models in the exact placement of the strongest storms, but the general thinking with regards to greatest instability will be across the eastern Panhandle and across southwest Nebraska, before exiting into south central Nebraska. In addition to strong winds and hail, another potential threat will be some locally heavy rainfall. While widespread flash flooding is not anticipated, with QPF amounts in some locations over an inch and PWAT values in the 1 to 1.5 inch range, some low lying areas or small streams may see some brief rises or ponding of water. With the relatively fast movement of these storms through our region, not expecting training of storms to increase flooding concerns. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 340 PM CDT Sun Jun 29 2025 Upper level ridging will begin to build across the western US by Monday morning bringing a return to quieter and drier weather for the first part of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also herald in some cooler, slightly below to near normal temperatures. Expect highs to rise into the mid 80s on Monday rising into the upper 80s on Tuesday. Near daily isolated rain and thunderstorm chances will return on Tuesday night lasting into next weekend. While confidence in locations of impact and timing is low, the latest guidance suggest a greater probability of widespread convection on Friday and Friday night as a cold front gets dragged across the region. At this time, though, the severe potential is low, but a stronger storm or two cannot be ruled out with hail and strong wind gusts being the main threats. Will continue to monitor severe potential over the next few days as models get a better handle on the environment. In addition, temperatures will also steadily rise back into the mid 90s by Friday as warm air advection pushes 850 mb temperatures in the 25 to 30 C range into western and north central Nebraska. The cold front Friday night will usher in a cooler airmass for the beginning of the weekend with highs dropping back to near normals (mid to upper 80s). && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 651 PM CDT Sun Jun 29 2025 Scattered thunderstorms will prevail across the region this evening, ending late tonight. Winds will be variable and gusty in and near any thunderstorms, otherwise winds will be generally less than 10 kts. North winds will increase during the day Monday at 10-20 kts with VFR to prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM MDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Sun Jun 29 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-302045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight risk (level 2 of 5) of severe storms is expected this evening across western Sandhills and southwest Nebraska. Large hail and damaging winds (70 mph or greater) are possible with the strongest storms. Localized flooding of low lying areas and small streams could also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances return Tuesday night through Friday night. The threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 29, 7:54 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM MDT Sun Jun 29 2025
NEZ004-022-023-035-094-300300-
Sheridan NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
754 PM MDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN CHERRY...GRANT...NORTHERN GARDEN AND SHERIDAN COUNTIES
THROUGH 900 PM MDT...
At 754 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Rushville to 14 miles
northwest of Ellsworth to 8 miles southwest of Alliance Airport.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rushville, Ellsworth, Hyannis, Whitman, Ashby, Antioch, Crescent Lake
National Wildlife Refuge, Duluth, Big Hill, Dogtown Flats, Dipping
Vat Meadow, Billys Lake, Swede Lake, Deer Lake, Britton Lake,
Intersection of Highway 61 and Survey Valley Road, Miles Lake,
Mumper, Wickson Lake, and Diamond Lake.
This includes the following highways...
Highway 20 near mile marker 89.
Highway 250 between mile markers 1 and 47.
Highway 2 between mile markers 96 and 160.
Highway 61 between mile markers 139 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of, north central and west central Nebraska.
&&
LAT...LON 4272 10250 4241 10141 4188 10154 4146 10216
4173 10264 4174 10264 4175 10267 4200 10268
4201 10270 4209 10270 4210 10274 4242 10275
TIME...MOT...LOC 0154Z 296DEG 34KT 4259 10237 4223 10244 4194 10289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 29, 8:42 PM MDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
942 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Hail 18 NNE Hyannis 42.24N 101.63W
06/29/2025 M2.00 Inch Cherry NE Trained Spotter
Report via social media. Time estimated from
radar.
&&Special weather statement, Jun 29, 9:06 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1006 PM CDT Sun Jun 29 2025
NEZ004-022>024-035-036-094-300345-
Sheridan NE-Hooker NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Garden NE-
1006 PM CDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT ARTHUR...SOUTHWESTERN CHERRY...
GRANT...WESTERN HOOKER...NORTHEASTERN GARDEN...NORTHWESTERN MCPHERSON
AND SOUTHEASTERN SHERIDAN COUNTIES THROUGH 1045 PM CDT/945 PM MDT/...
At 1006 PM CDT/906 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles northwest of
Whitman to Hyannis to 12 miles south of Ashby. Movement was southeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arthur, Hyannis, Swan Lake, Whitman, Ashby, Duluth, Swede Lake,
Cogill Lake, Green Lake, Whitman Road crossing the North Branch of
the Middle Loup River, Three Mile Lake, Pratt Lake, Carr Lake,
Haythorn Lake, Lena, Sand Puddin Lake, Kincaid Lake, McKeag, Calora,
and East Cody Lake.
This includes the following highways...
Highway 2 between mile markers 129 and 178.
Highway 61 between mile markers 115 and 181.
Highway 92 between mile markers 165 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for the Panhandle of, north central and west central
Nebraska.
&&
LAT...LON 4209 10115 4166 10133 4142 10176 4190 10219
4234 10179
TIME...MOT...LOC 0306Z 316DEG 24KT 4223 10174 4200 10177 4186 10200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 29, 9:36 PM MDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1036 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 9 SSE Hay Springs 42.56N 102.62W
06/29/2025 Sheridan NE Public
&&Local storm report, Jun 29, 9:43 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1043 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 10 E Gordon 42.81N 102.01W
06/29/2025 M2.00 Inch Cherry NE Trained Spotter
Report via social media.
&&Special weather statement, Jun 29, 10:06 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1106 PM CDT Sun Jun 29 2025
NEZ023-024-035-036-300445-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
1106 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND MCPHERSON COUNTIES
THROUGH 1145 PM CDT/1045 PM MDT/...
At 1106 PM CDT/1006 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Swan Lake, or 23 miles northeast of
Arthur, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tryon, Big Lamunyon Flats, Schnick Lake, Sand Beach Lake, and East
Cody Lake.
This includes the following highways...
Highway 92 between mile markers 188 and 205.
Highway 97 between mile markers 32 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for west central Nebraska.
&&
LAT...LON 4173 10146 4188 10133 4168 10075 4140 10109
TIME...MOT...LOC 0406Z 304DEG 29KT 4177 10132
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 29, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jun 29, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 29, 7:54 PM MDT | Special Weather Statement | LBF | Garden, Grant, Sheridan | 66 min |
| Jun 29, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 65 min |
| Jun 29, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 47 min |
| Jun 29, 9:06 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 39 min |
| Jun 29, 10:06 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| Jun 29, 10:40 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 35 min |
| Jun 29, 10:52 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 38 min |
| Jun 29, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 29, 11:10 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 50 min |
| Jun 29, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 37 min |
| Jun 29, 11:31 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 29, 11:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| Jun 29, 11:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jun 30, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 38 min |
| Jun 30, 12:52 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 30, 12:54 AM MDT | Special Weather Statement | LBF | Frontier | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.